Open Access
Translator Disclaimer
2010 Quantum cohomology of G/P and homology of affine Grassmannian
Thomas Lam, Mark Shimozono
Author Affiliations +
Acta Math. 204(1): 49-90 (2010). DOI: 10.1007/s11511-010-0045-8


Let G be a simple and simply-connected complex algebraic group, P ⊂ G a parabolic subgroup. We prove an unpublished result of D. Peterson which states that the quantum cohomology QH*(G/P) of a flag variety is, up to localization, a quotient of the homology H*(GrG) of the affine Grassmannian GrG of G. As a consequence, all three-point genus-zero Gromov–Witten invariants of G/P are identified with homology Schubert structure constants of H*(GrG), establishing the equivalence of the quantum and homology affine Schubert calculi.

For the case G = B, we use Mihalcea’s equivariant quantum Chevalley formula for QH*(G/B), together with relationships between the quantum Bruhat graph of Brenti, Fomin and Postnikov and the Bruhat order on the affine Weyl group. As byproducts we obtain formulae for affine Schubert homology classes in terms of quantum Schubert polynomials. We give some applications in quantum cohomology.

Our main results extend to the torus-equivariant setting.

Funding Statement

This work was partially supported by NSF grants DMS-0401012, DMS-0600677, DMS-0652641 and DMS-0652648.


Download Citation

Thomas Lam. Mark Shimozono. "Quantum cohomology of G/P and homology of affine Grassmannian." Acta Math. 204 (1) 49 - 90, 2010.


Received: 25 February 2008; Revised: 3 September 2008; Published: 2010
First available in Project Euclid: 31 January 2017

zbMATH: 1216.14052
MathSciNet: MR2600433
Digital Object Identifier: 10.1007/s11511-010-0045-8

Rights: 2010 © Institut Mittag-Leffler


Vol.204 • No. 1 • 2010
Back to Top